Alert archive / Wisconsin / Small Craft Advisories in 2018

Small Craft Advisory 67, NWS Green Bay, WI

October 12, 2018

NWS Green Bay, WI issued this small craft advisory at Oct 12, 2018, 3:50 PM CDT. It took effect at Oct 13, 2018, 2:20 PM CDT. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Oct 12, 2018, 3:50 PM CDT (20:50 UTC)
In effect from
Oct 13, 2018, 2:20 PM CDT
Expired
Oct 14, 2018, 7:00 AM CDT
In force
17 hr
Issued by
NWS Green Bay, WI

The text

As transmitted.

574 
WHUS73 KGRB 122050
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
350 PM CDT Fri Oct 12 2018

LMZ521-522-130500-
/O.NEW.KGRB.SC.Y.0067.181013T2100Z-181014T0900Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
350 PM CDT Fri Oct 12 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM SATURDAY TO 4 AM CDT
SUNDAY...

The National Weather Service in Green Bay has issued a Small
Craft Advisory, which is in effect from 4 PM Saturday to 4 AM CDT
Sunday. 

* WINDS...West to southwest increasing to 15 to 25 kts Saturday
  afternoon. Gusts to 30 kts possible.

* WAVES...Building to 3 to 5 feet late Saturday afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds over 20 knots or
waves greater than 4 feet are expected to produce hazardous
conditions to small craft.  Inexperienced mariners, especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$

LMZ541>543-130500-
/O.NEW.KGRB.SC.Y.0067.181013T2100Z-181014T1200Z/
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
350 PM CDT Fri Oct 12 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM SATURDAY TO 7 AM CDT
SUNDAY...

The National Weather Service in Green Bay has issued a Small
Craft Advisory, which is in effect from 4 PM Saturday to 7 AM CDT
Sunday. 

* WINDS...West to southwest increasing to 15 to 25 kts Saturday
  afternoon. Gusts to 30 kts possible.

* WAVES...Building to 4 to 7 feet late Saturday afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds over 20 knots or
waves greater than 4 feet are expected to produce hazardous
conditions to small craft.  Inexperienced mariners, especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$

Bersch
7 follow-up statements
610 
WHUS73 KGRB 130243
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
943 PM CDT Fri Oct 12 2018

LMZ521-522-131045-
/O.CON.KGRB.SC.Y.0067.181013T2100Z-181014T0900Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
943 PM CDT Fri Oct 12 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM SATURDAY TO
4 AM CDT SUNDAY...

* WINDS...West to southwest increasing to 15 to 25 kts Saturday 
  afternoon. Gusts to 30 kts possible. 

* WAVES...Building to 3 to 5 feet late Saturday afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds over 20 knots or
waves greater than 4 feet are expected to produce hazardous
conditions to small craft.  Inexperienced mariners, especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$

LMZ541>543-131045-
/O.CON.KGRB.SC.Y.0067.181013T2100Z-181014T1200Z/
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
943 PM CDT Fri Oct 12 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM SATURDAY TO
7 AM CDT SUNDAY...

* WINDS...West to southwest increasing to 15 to 25 kts Saturday 
  afternoon. Gusts to 30 kts possible. 

* WAVES...Building to 4 to 7 feet late Saturday afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds over 20 knots or
waves greater than 4 feet are expected to produce hazardous
conditions to small craft.  Inexperienced mariners, especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$

Bersch
041 
WHUS73 KGRB 130901
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
401 AM CDT Sat Oct 13 2018

LMZ521-522-131715-
/O.CON.KGRB.SC.Y.0067.181013T2100Z-181014T0900Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
401 AM CDT Sat Oct 13 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS
AFTERNOON TO 4 AM CDT SUNDAY...

* WINDS...West to southwest increasing to 15 to 25 kts Saturday 
  afternoon. Gusts to 30 kts possible. 

* WAVES...Building to 3 to 5 feet late Saturday afternoon into
  Saturday night.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds over 20 knots or
waves greater than 4 feet are expected to produce hazardous
conditions to small craft.  Inexperienced mariners, especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$

LMZ541>543-131715-
/O.CON.KGRB.SC.Y.0067.181013T2100Z-181014T1200Z/
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
401 AM CDT Sat Oct 13 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS
AFTERNOON TO 7 AM CDT SUNDAY...

* WINDS...West to southwest increasing to 15 to 25 kts Saturday 
  afternoon. Gusts to 30 kts possible. 

* WAVES...Building to 4 to 7 feet late Saturday afternoon
  subsiding to 3 to 5 feet Saturday night.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds over 20 knots or
waves greater than 4 feet are expected to produce hazardous
conditions to small craft.  Inexperienced mariners, especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$
236 
WHUS73 KGRB 131437
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
937 AM CDT Sat Oct 13 2018

LMZ521-522-132245-
/O.CON.KGRB.SC.Y.0067.181013T2100Z-181014T0900Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
937 AM CDT Sat Oct 13 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS
AFTERNOON TO 4 AM CDT SUNDAY...

* WINDS...West to southwest increasing to 15 to 25 kts this 
  afternoon. Gusts to 30 kts possible. 

* WAVES...3 to 5 feet late this afternoon into tonight. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds over 20 knots or
waves greater than 4 feet are expected to produce hazardous
conditions to small craft.  Inexperienced mariners, especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$

LMZ541>543-132245-
/O.CON.KGRB.SC.Y.0067.181013T2100Z-181014T1200Z/
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
937 AM CDT Sat Oct 13 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS
AFTERNOON TO 7 AM CDT SUNDAY...

* WINDS...West to southwest increasing to 15 to 25 kts this 
  afternoon. Gusts to 30 kts possible. 

* WAVES...Building to 4 to 7 feet late this afternoon subsiding to
  3 to 5 feet tonight. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds over 20 knots or
waves greater than 4 feet are expected to produce hazardous
conditions to small craft.  Inexperienced mariners, especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$
985 
WHUS73 KGRB 131920
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
220 PM CDT Sat Oct 13 2018

LMZ521-522-140330-
/O.EXT.KGRB.SC.Y.0067.181013T1920Z-181014T0900Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
220 PM CDT Sat Oct 13 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM CDT SUNDAY...

* WINDS...Southwest 15 to 25 kts veering west after midnight. 
  Gusts to 30 kts possible. 

* WAVES...3 to 6 feet late this afternoon into tonight subsiding
  to 2 to 4 feet early Sunday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds over 20 knots or
waves greater than 4 feet are expected to produce hazardous
conditions to small craft.  Inexperienced mariners, especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$

LMZ541>543-140330-
/O.EXT.KGRB.SC.Y.0067.181013T1920Z-181014T1200Z/
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
220 PM CDT Sat Oct 13 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM CDT SUNDAY...

* WINDS...Southwest 15 to 25 kts veering west after midnight. 
  Gusts to 30 kts possible. 

* WAVES...Building to 4 to 7 feet late this afternoon subsiding to
  2 to 4 feet early Sunday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds over 20 knots or
waves greater than 4 feet are expected to produce hazardous
conditions to small craft.  Inexperienced mariners, especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$

Bersch
057 
WHUS73 KGRB 140152
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
852 PM CDT Sat Oct 13 2018

LMZ521-522-140900-
/O.CON.KGRB.SC.Y.0067.000000T0000Z-181014T0900Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
852 PM CDT Sat Oct 13 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT SUNDAY...

* WINDS...Southwest 15 to 25 kts veering west 10 to 20 knots
  overnight. Gusts to 30 kts possible. 

* WAVES...3 to 6 feet subsiding to 2 to 4 feet early Sunday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds over 20 knots or
waves greater than 4 feet are expected to produce hazardous
conditions to small craft.  Inexperienced mariners, especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$

LMZ541>543-141000-
/O.CON.KGRB.SC.Y.0067.000000T0000Z-181014T1200Z/
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
852 PM CDT Sat Oct 13 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT SUNDAY...

* WINDS...Southwest 15 to 25 kts veering west 10 to 20 knots
  overnight. Gusts to 30 kts possible. 

* WAVES...4 to 7 feet subsiding to 2 to 4 feet Sunday morning. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds over 20 knots or
waves greater than 4 feet are expected to produce hazardous
conditions to small craft.  Inexperienced mariners, especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$

Bersch
527 
WHUS73 KGRB 140914
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
414 AM CDT Sun Oct 14 2018

LMZ521-522-141015-
/O.EXP.KGRB.SC.Y.0067.000000T0000Z-181014T0900Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
414 AM CDT Sun Oct 14 2018

...SMALL CRAFT ADVISORY HAS EXPIRED...

Winds and waves will steadily decrease through the morning hours.

$$

LMZ541>543-141200-
/O.CON.KGRB.SC.Y.0067.000000T0000Z-181014T1200Z/
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
414 AM CDT Sun Oct 14 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS
MORNING...

* WINDS...Southwest 15 to 25 kts. 

* WAVES...3 to 5 feet subsiding to 2 to 4 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds over 20 knots or
waves greater than 4 feet are expected to produce hazardous
conditions to small craft.  Inexperienced mariners, especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$
692 
WHUS73 KGRB 141139
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
639 AM CDT Sun Oct 14 2018

LMZ541>543-141245-
/O.EXP.KGRB.SC.Y.0067.000000T0000Z-181014T1200Z/
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
639 AM CDT Sun Oct 14 2018

...SMALL CRAFT ADVISORY WILL EXPIRE AT 7 AM CDT THIS MORNING...

Winds and waves will steadily decrease below small craft advisory
conditions through the rest of the morning.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Oct 12, 2:44 PM CDT, 1 hour 6 minutes earlier.

Area forecast discussion, Oct 12, 2:44 PM CDT, 1 hour 6 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
244 PM CDT Fri Oct 12 2018

Forecast discussion for routine afternoon forecast issuance

.SHORT TERM...Tonight and Saturday
Issued at 243 PM CDT Fri Oct 12 2018

Expect clearing to occur from west to east during the late
afternoon and evening as a ridge of high pressure noses into the
region. Given that we will remain in the pressure gradient on the
northern periphery of the surface high, winds are unlikely to
completely decouple overnight. Even so, temperatures will not have
far to fall to reach the freezing mark, and will likely get there
by late evening. Did not go quite as cold as MOS guidance, but
went with lows in the lower to middle 20s northwest to the upper
20s and lower 30s in the Fox Valley and lakeshore areas. Will take
another swing at a freeze warning for our southeast counties (the
growing season has ended farther northwest), and it is a better
bet tonight with a high likelihood of clearing and lighter winds.

Clouds and southwest winds will increase ahead of an approaching
cold front on Saturday. Generally dry conditions are anticipated,
outside of a slight chance of showers in far north central WI.
The southwest flow will pull milder air into the region, allowing
highs to warm into the middle 40s to lower 50s.

.LONG TERM...Saturday Night Through Friday
Issued at 243 PM CDT Fri Oct 12 2018

Much colder than normal temperatures can be expected through the
middle of next week, followed by a warming trend to end the week.
There will be chances for precipitation at times, but amounts
should be light.

Models continued to indicate that the mean upper flow will be out
of the northwest into the middle of the upcoming week. This
pattern will keep the area rather cool, with highs mostly in the
upper 30s and 40s Sunday through Wednesday. Short waves in the
northwest flow, along with the passage of a couple of cold fronts,
will bring chances for rain and/or snow. The cold front passing
through the area over the weekend will bring a chance for showers
across the entire forecast area, but subsequent systems should
primarily impact north-central Wisconsin. Time of day will be a
major factor in determining what type of precipitation falls in
the north.

A warming trend is expected for the latter half of next week as
flow aloft becomes more zonal and return flow around a high
pressure system causes surface winds to back west and then
southwest. The high should also help to keep this part of the
forecast dry.
&&

.AVIATION...for 18Z TAF Issuance
Issued at 1240 PM CDT Fri Oct 12 2018

MVFR flight conditions should improve to VFR over most of the
region between 20z-22z, as a ridge of high pressure builds in
from the west. Widespread clearing is expected during the late
afternoon and evening, along with decreasing west winds.

Gusty southwest winds and increasing clouds will occur in advance
of a cold front Saturday morning, but VFR conditions will prevail.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
Freeze Warning from 10 PM this evening to 9 AM CDT Saturday for
WIZ022-038>040-045-048>050.
&&

SHORT TERM.....Kieckbusch
LONG TERM......MG
AVIATION.......Kieckbusch
Hazardous weather outlook, Oct 12, 2:47 PM CDT, 1 hour 3 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
247 PM CDT Fri Oct 12 2018

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-132000-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
247 PM CDT Fri Oct 12 2018

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

Due to recent heavy rainfall, several rivers remain above
bankfull and a few have reached minor flood stage.

Low temperatures are forecast to fall into the upper 20s to lower
30s over the Fox Valley and lakeshore areas tonight. Temperatures
this cold will result in a frost or freeze, and damage to cold
sensitive plants.

.DAYS TWO THROUGH SEVEN...Saturday through Friday

Several rivers will remain above bankfull through the weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed tonight.

LMZ521-522-541>543-132000-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
247 PM CDT Fri Oct 12 2018

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Saturday through Friday

Conditions hazardous to small craft will occur Saturday afternoon
and Saturday night, due to gusty southwest winds and building
waves.

Conditions hazardous to small craft are also possible on Tuesday.

Kieckbusch/MG

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 12, 10:24 AM CDTRiver Flood WarningGRBMarinette3 days
Oct 12, 2:52 PM CDTFreeze WarningGRBBrown, Calumet, Door, Kewaunee, Manitowoc, Outagamie and 2 more18 hr

Nearby

Small Craft Advisories in Wisconsin, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.